Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Cure for low BP after taking medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I am a 44 year old female with a past history of migraines and food allergies. I went to an allergist 4 years ago and when I removed the foods that I am allergic to my headaches resolved. In May this year I developed chronic vertigo/disequilibrium with right ear pain/fullness and neck pain. My ENT diagnosed Migraine Associated Vertigo and I was prescribed Verapamil SR 120mg five days ago. I take the medication once a day at bedtime. I have no history of cardiac disease (or any other illnesses), and my blood pressure is naturally low (typically 105/60 and pulse in the high 60's). I was told that Verapamil will have less of an impact on someone who has normal to lower blood pressure. Since taking the Verapamil I feel light headed (regardless of body position) and dizzy (when standing or walking) and very sleepy. I have my own blood pressure machine so I have been monitoring my BP and pulse. I have seen a slight reduction in both values. My systolic reading has not dropped below 90 (usually high 90's and the diastolic has held at about 60) and my pulse has not dropped below 60 (the lowest has been 63). Since starting the Verapamil my head pain and ear symtpoms are gone which is a positive change. I know that Verapamil is considered effective in migraine vertigo management so I would like to continue with this drug ( I was also told that it takes about 2 weeks for Verapamil to fully take effect). However, I am concerned about the dizziness and lightheadedness. Is this normal for Verapamil? How long does it take for these symptoms to subside? Thanks
User :   hello
User :   i am Dr xxx here
User :   give me a min
User :   let me read your qy=uery
User :   query
User :   well you do have the correct information that verapamil will take 2 weeks for full effect
User :   and yes its true that many patients taking verapamil will experince some lightheadedness
User :   At what point should I be concerned about my blood pressure/pulse when taking this drug?
User :   since how long have you been taking it ?
User :   I have been on the medication 5 days
User :   well there i nothing to be concerned what you are experiencing are normal side effects till the full effect takes place
Doctor :   Hi,
Doctor :   Dr xxxx here
Doctor :   Please give me a min to read the chat
Doctor :   Are you there ?
User :   Yes
Doctor :   As Dr xxx said it takes the drug to act well and the side effects on Bp yo subside by 2 weeks
User :   Thank you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor